Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 10, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Mar 29, 2018, 9:13 AM EDT. It took effect at Mar 29, 2018, 8:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2018, 9:13 AM EDT (13:13 UTC)
- In effect from
- Mar 29, 2018, 8:00 PM EDT
- Expired
- Mar 30, 2018, 10:00 AM EDT
- In force
- 14 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
286 WHUS71 KCLE 291313 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 913 AM EDT Thu Mar 29 2018 LEZ144>148-292115- /O.NEW.KCLE.SC.Y.0010.180330T0000Z-180330T1400Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- 913 AM EDT Thu Mar 29 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT FRIDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 8 PM this evening to 10 AM EDT Friday. * WINDS...North 15 to 25 knots. * WAVES...3 to 5 feet with intermittent waves of 6 feet mainly over the central basin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
3 follow-up statements
201 WHUS71 KCLE 291951 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 351 PM EDT Thu Mar 29 2018 LEZ144>148-300400- /O.CON.KCLE.SC.Y.0010.180330T0000Z-180330T1400Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- 351 PM EDT Thu Mar 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT FRIDAY... * WINDS...North 15 to 20 knots with gusts up to 25 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
014 WHUS71 KCLE 300205 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1005 PM EDT Thu Mar 29 2018 LEZ144>148-301015- /O.CON.KCLE.SC.Y.0010.000000T0000Z-180330T1400Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- 1005 PM EDT Thu Mar 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY... * WINDS...North 15 to 25 knots. * WAVES...building to 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
891 WHUS71 KCLE 300800 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 400 AM EDT Fri Mar 30 2018 LEZ144>148-301400- /O.CON.KCLE.SC.Y.0010.000000T0000Z-180330T1400Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- 400 AM EDT Fri Mar 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WINDS...North 15 to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Mar 29, 7:56 AM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Mar 29, 7:56 AM EDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
756 AM EDT Thu Mar 29 2018
.SYNOPSIS...
Low pressure will track northeast across the area today, along a
slow moving frontal boundary tracking east through the region. The
low will track northeast into New England by Friday morning,
allowing the front to push well east of the area. High pressure will
build east across the region Friday and Friday night. Low pressure
will track east across the northern Great Lakes Saturday, pushing a
cold front through the region Saturday night.
&&
.NEAR TERM /THROUGH FRIDAY/...
Although some sites remain around a quarter mile, visibilities
have been improving over the last hour or so and many sites are
above a mile. Visibilities quickly improved across SW Ohio as
rain arrived and a similar trend is expected in the next hour
as the rain reaches NE Ohio. Will likely be able to cancel the
Dense Fog Advisory before 10 AM.
Previous discussion...Main forecast focus for the near term
period is dense fog this morning and precipitation evolution
through tonight, as well as a tricky temperature forecast for
today.
Dense fog has spread northward from roughly Marion to Erie PA as
a warm front lifts northeast through the area. HRRR/RAP seems to
have a decent handle on the evolution of the fog, and they
suggest that the 1/4 mi visibility may even sneak another tier
of counties northward from the current advisory. Northeast flow
seems to be holding fairly steady from Findlay northeast through
Cleveland, with some rain showers moving in to this area as
well, so will hold off on expansion of the advisory northward,
aside from adding the Ashtabula lakeshore and northern Erie
zones. Guidance improves visibility pretty rapidly after 12Z, so
the 14Z expiration should work out well at this point.
As low pressure over the lower Ohio river valley deepens and
tracks northeast along the I-71 corridor through Ohio today,
rain chances will ramp up quickly across the region. Precip
should be fairly light and relatively scattered through the
morning hours, but should become much more widespread by midday
through the afternoon hours, coincident with the low tracking
through the area. Expecting the best rain chances from 16Z
through 00Z across the area, with near 100% pops and QPF amounts
from one half inch to and inch across the area, with the highest
amounts along and east of the I-71 corridor. Have left thunder
out of the forecast, however a few models are showing very weak
instability along the low, within the quasi-warm sector ahead of
the cold front. However, with decent dynamics aloft and synoptic
support, wouldn't discount an isolated rumble of thunder during
the afternoon hours. Went with a consensus of MOS and raw
guidance for high temps today, with the warm/cold boundary/low
track roughly along the I-71 corridor, with upper 50s on the
warm side east to the mid 40s on the cold side west.
Guidance has been fairly aggressive with moving the front
through tonight as the low translates into New England, so have
ramped down pops much quicker than previous forecast, and
wouldn't at all be surprised to see dry conditions across the
entire forecast area by 12Z Friday. Lows will generally be in
the low 30s overnight, and as high pressure builds into the area
on Friday, highs will reach the upper 30s to mid 40s across the
area.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
High pressure will shift east of the area on Friday night with
mostly clear skies to support good cooling. Lowered mins in some of
the typically cooler locations in the easter CWA.
Low pressure over Wisconsin will deepen on Saturday as it tracks
northeast across the Upper Great Lakes into Quebec Saturday night.
This occurs as a 125 knot upper level jet rounds the base of the
trough, taking on a slightly negative tilt as it moves through the
Great Lakes region. Winds will ramp up quickly on Saturday morning
as the system deepens to the northwest and winds near 925mb increase
to 45-50 knots. Fortunately mixing depths will be shallow, only
tapping into winds at 1-2K feet. Increased wind speeds in the
forecast to 20-25 mph with gusts to 40 mph in the west, slightly
lower east for now but will need to continue to monitor this dynamic
system. A few stronger gusts may be possible along the cold front
during the 6-10PM window but by then the low will be well north of
the area and expect the best downward momentum to be focused to the
north across Lake Erie. The strong southerly flow will allow
temperatures to reach the lower 50s in most areas. Showers will
occur ahead of and along the cold front on Saturday. Precipitation
type will be rain until for the bulk of the event, changing over to
snow across eastern portions before tapering off late. Not expecting
much accumulations but can not rule out a light coating across
inland NW PA. A cool airmass will be in place by Sunday with most
locations stuck in the 30s. A few of the southern sites may be lucky
enough to hit 40.
Much drier air arrives behind the front with a ridge of high
pressure building east across the southern lakes region Sunday into
Monday.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
Sizable model differences remain in the long term. By Tuesday the
GFS has a much stronger trough developing upstream across the
Plains. This more amplified pattern would allow low pressure to
approach the Great Lakes region and even lift a warm front north of
Lake Erie. Meanwhile the other long range models favor more
separation between the northern and southern stream which keeps the
storm track farther south. The 00Z/29 ECMWF seems to offer a
compromise between the GFS and Canadian and will lean the forecast
in that direction for now, which also maintains continuity with the
going forecast. Temperatures spread between the models is 15 degrees
or more on Tuesday so adjustments will certainly be needed as we
gain confidence in pattern evolution. Will maintain low chance pops
in the forecast on Tuesday.
&&
.AVIATION /12Z Thursday THROUGH Monday/...
Widespread IFR/LIFR conditions expected through much of the
period as a slow moving cold front moves into and through the
region. Some 1/4 mi. fog at KCAK and KYNG should improve to 1/2
mi. or better over the next few hours. Scattered rain showers
this morning become more widespread this afternoon as low
pressure moves northeast along the front, with a gradual
improvement in ceilings and an end to precip very late and just
after this forecast period as the front exits to the east. Winds
will be fairly light and variable early, becoming northerly
behind the front as it pushes east of the area late in the
period.
.Outlook...Non-VFR possible Thursday night through Friday and
then again Saturday night.
&&
.MARINE...
Northerly winds increase to 10-15 knots this afternoon, then
northwest at 15-20 knots overnight. A Small Craft Advisory will
likely be needed for the middle portion of the lake after midnight
into Friday morning as waves build to 3 to 5 feet. Conditions will
improve quickly on Friday as high pressure builds east behind the
departing low pressure system.
A strong low pressure system will develop over the Midwest on
Saturday and track northeast across the Upper Great Lakes. Southerly
winds are expected to increase to 20-25 knots on Saturday, shifting
to the west southwest at 30 knots Saturday afternoon and evening
with the passage of a strong cold front. Small Craft conditions
expected on the whole lake with waves remaining high on the east
half of the lake into Sunday. High pressure will arrive later Sunday
into Monday with improving conditions.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Dense Fog Advisory until 10 AM EDT this morning for OHZ013-014-
020>023-029>033-036>038-047-089.
PA...Dense Fog Advisory until 10 AM EDT this morning for PAZ001>003.
MARINE...None.
&&
SYNOPSIS...Greenawalt
NEAR TERM...KEC/Greenawalt
SHORT TERM...KEC
LONG TERM...KEC
AVIATION...Greenawalt
MARINE...KECHazardous weather outlook, Mar 29, 5:22 AM EDT, 3 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 522 AM EDT Thu Mar 29 2018 OHZ003-006>012-017>019-027-028-300930- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Hancock-Seneca- Huron-Wyandot-Crawford- 522 AM EDT Thu Mar 29 2018 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Winds gusts to 40 mph are possible on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ013-014-020>023-029>033-036>038-047-089-PAZ001>003-300930- Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 522 AM EDT Thu Mar 29 2018 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-300930- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 522 AM EDT Thu Mar 29 2018 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 1:59 AM EDT | Dense Fog Advisory | CLE | Ashland, Ashtabula, Geauga, Holmes, Knox, Mahoning and 9 more | 8 hr |
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.